Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 120, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 6, 2021, 9:47 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 9:47 PM EST (02:47 UTC)
- Expired
- Dec 8, 2021, 5:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
760 WHUS73 KAPX 070247 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 947 PM EST Mon Dec 6 2021 LHZ345>349-071000- /O.CAN.KAPX.GL.W.0030.000000T0000Z-211207T0300Z/ /O.NEW.KAPX.SC.Y.0120.211207T0247Z-211207T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 947 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt from the west and highest waves around 10 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-071000- /O.NEW.KAPX.SC.Y.0120.211207T0247Z-211207T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 947 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-071000- /O.NEW.KAPX.SC.Y.0120.211207T0247Z-211207T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 947 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 9 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
910 WHUS73 KAPX 070803 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 303 AM EST Tue Dec 7 2021 LHZ345-346-349-LMZ341-LSZ322-070915- /O.CAN.KAPX.SC.Y.0120.000000T0000Z-211207T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- St. Marys River Point Iroquois to E. Potagannissing Bay- 303 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LMZ323-342-344>346-071600- /O.EXT.KAPX.SC.Y.0120.000000T0000Z-211207T1600Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 303 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the west and highest waves around 6 feet. * WHERE...Manistee to Point Betsie MI, Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Sleeping Bear Point to Grand Traverse Light MI, Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Point Betsie to Sleeping Bear Point MI. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-071600- /O.EXT.KAPX.SC.Y.0120.000000T0000Z-211207T1600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 303 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt from the west and highest waves around 8 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347-348-071600- /O.EXT.KAPX.SC.Y.0120.000000T0000Z-211207T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 303 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 30 kt from the west and highest waves around 7 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
949 WHUS73 KAPX 071511 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1011 AM EST Tue Dec 7 2021 LHZ347-348-LMZ323-346-071615- /O.CAN.KAPX.SC.Y.0120.000000T0000Z-211207T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Manistee to Point Betsie MI- 1011 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LMZ342-344-345-072200- /O.EXT.KAPX.SC.Y.0120.000000T0000Z-211207T2200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 1011 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Highest gusts up to 25 kt from the west and highest waves around 4 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI and Point Betsie to Sleeping Bear Point MI. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-072315- /O.EXT.KAPX.SC.Y.0120.000000T0000Z-211208T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1011 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Highest gusts up to 25 kt from the southwest and highest waves around 6 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
268 WHUS73 KAPX 072055 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 355 PM EST Tue Dec 7 2021 LMZ342-344-345-072200- /O.CAN.KAPX.SC.Y.0120.000000T0000Z-211207T2200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 355 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LSZ321-080500- /O.EXT.KAPX.SC.Y.0120.000000T0000Z-211208T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 355 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Highest gusts up to 25 kt from the southwest and highest waves around 5 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 9:41 PM EST, 6 minutes earlier.
Area forecast discussion, Dec 6, 9:41 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
941 PM EST Mon Dec 6 2021
.UPDATE...
Issued at 933 PM EST Mon Dec 6 2021
Conditions trying to slowly improve out there this evening with
slowly decreasing wind speeds and a trend for more disorganized
lake effect. Still, transit bands of one inch per hour snowfall
and remnant gusty winds no doubt causing some hazardous driving
conditions in our typical snowbelt locations. Most persistent snow
bands remain off Lake Superior, with a general westward drift
suggesting several more hours of decent, albeit transit, heavier
snow showers rotating across eastern upper snowbelts. Expect a
least a few more inches by morning in this area, particularly
along and north of M-28. Loss of Lake Superior connection and
increasingly dry air taking their collective toll on Lake Michigan
snowbands. This trend will continue, although do expect at least
some minor accumulations (generally less than 2 inches) in the
northwest lower snowbelts. Inherited winter weather headlines will
remain in these areas. Otherwise, just some patchy lighter snow
showers and flurries elsewhere. Will be a cold one tonight, with
lows in the single digits and teens...with wind chill readings
running a few degrees either side of zero.
&&
.NEAR TERM...(Through Tonight)
Issued at 205 PM EST Mon Dec 6 2021
High Impact Weather Potential: Lake effect snow and strong winds
continue to lead to hazardous travel and pockets of whiteout
visibility.
Pattern Synopsis/Forecast: Broad upper-level troughing remains in
place across the nation's midsection this afternoon. Surface low
pressure that brought yesterday's snow now situated across southwest
Quebec. Attendant secondary cold front currently sweeping across
northern Michigan with a wave of lake enhanced moderate-heavy snow
across northern lower. Beyond this frontal passage, gusty winds veer
more northwesterly with cold air advection being the rule through
tonight leading to continued lake effect snow showers, most numerous
across the typical snow belts of northwest lower and eastern upper.
Primary Forecast Concerns: Lake effect snow & strong winds.
Ongoing burst of locally heavy lake enhanced snow associated with
the aforementioned cold frontal passage will continue to push off to
the east over the next hour or two. Winds continue to veer more west-
northwesterly behind this feature and combined with increasing over-
lake instability will lead to additional lake effect snow showers
this afternoon into tonight. Parameters look decent late this
afternoon/evening for some locally heavier snow showers, especially
across the typical snow belt areas, as H8 temps fall from near -10 C
to -15 C during this time frame, inversion heights range from 6-8
kft and omega at least briefly centers through the DGZ. By late
evening into the overnight hours, lingering synoptic moisture begins
to strip out with model soundings displaying increasingly dry mid-
level air aiding to sink inversions to sub 6 kft. None the less,
expecting snow showers to continue before a slow diminishing trend
for the second half of the overnight into Tuesday.
Winds will remain gusty...becoming strongest out of the west-
northwest now through early evening behind the aforementioned front
currently working its way across the forecast area. Continued gusts
of 45-50+ mph certainly feasible, with some higher gusts of 55+
possible near the coasts. While this will undoubtedly lead to areas
of blowing snow and isolated power outages, such strong winds may
shred falling flakes, ultimately limiting accumulations to an
extent, but also further reduce visibilities to near whiteout at
times. Winds gradually diminish mid-late evening into the overnight
hours.
With respect to new accumulations and headlines tonight, expecting
another 1-4" across much of northwest lower and 2-5" across northern
Chippewa County between 00z-12z (locally higher amounts possible).
Lesser amounts elsewhere. Only change to the ongoing headlines is
to end the wind advisory across northeast lower a few hours
earlier. No changes planned to the winter weather advisory.
&&
.SHORT TERM...(Tuesday through Thursday)
Issued at 327 PM EST Mon Dec 6 2021
High Impact Weather Potential: Accumulating snow Tuesday night...
Pattern Synopsis/Forecast:
Morning surface analysis shows the 992mb surface low pressure center
north of the Soo in Ontario; occluded front extends from there to a
triple point near the Ontario/Quebec border, with a cold front
wrapping back around to the southwest, into the Lower Mississippi
Valley. Secondary cold front is still analyzed to the north/west of
this low pressure system...stretching from the Keweenaw down into
Wisconsin and central Iowa at 15z. High pressure encompasses much of
the central CONUS...with a tight pressure gradient between it and
the departing surface low in the Upper Midwest/Upper Great Lakes.
Upstream...note a boundary along the Rockies associated with the
thermal gradient aloft...with another system approaching the Pacific
Northwest...and a weak surface reflection of troughing aloft over
Alberta.
Going forward into Tuesday...will look for trough axis to our west
to swing through the Great Lakes Tuesday night into
Wednesday...allowing for a brief return to ridging. Another, more
potent niblet in the flow approaches from the southwest for
Thursday...as another strong jet moves into the flow out
west...deepening troughing out there going into the end of the short
term.
Primary Forecast Concerns: Cold temperatures Tuesday...periods of
synoptic and/or lake effect snow...
Cold advection will drag down some of the coldest air we've seen so
far this year...if not THE coldest air...as 850mb temps in the -10s
near -20 C dip into the Upper Great Lakes. This push of cold air
will be relatively short-lived, however...as winds back from west to
southwest as a little surface ridging moves in ahead of the next
niblet of shortwave energy approaching from the west. This should
result in diminishing winds through the day...which will be good,
given the cold temperatures we'll be experiencing.
With the cold temps aloft...expect overlake instability will
definitely be present...with delta Ts approaching 25C (given an
850mb temp of -18C over lake water temps around +7C). That being
said...larger delta Ts do NOT necessarily equate to more snow, so
bear that in mind. Boundary layer should be have some moisture,
though not terribly deep...with inversion heights only up to around
5-7kft. That being said...given the cold surface temps Tuesday
(highs will struggle to break 20F in some areas), will expect a
decent portion of the saturated layer to be in the DGZ Tuesday
(assuming it remains saturated enough in the low levels to continue
to produce lake effect). This could produce some higher SLRs (snow
to liquid ratios) at times...particularly given much lighter winds
than today...though it could stay breezy enough to fracture some of
those pretty dendrites as they fall. Best signals for low-level
convergence seem to reside across the NE UP (as mentioned in
yesterday afternoon's AFD)...though there are some slightly weaker
signals across the usual locations of NW Lower. Both areas of
convergence appear to shift with time as the winds back to more
southwest through the day...which should move the UP convergence out
over Lake Superior...and focus the weaker, Northern Lower areas of
convergence across the Tip of the Mitt.
Will otherwise be watching for some mid-level moisture to slide in
from the west ahead of the next niblet of energy trekking into the
Midwest. This will attempt to saturate things from the top-down
going into the later afternoon and early evening Tuesday from
southwest to northeast...with snow potentially starting as early as
the evening commute in our SW CWA. Snow should linger into the
overnight hours as the low and mid levels remain saturated...with
some decent SW flow convergence across NW Lower along and ahead of a
boundary from what appears to be Lake Aggregate troughing over Lake
Superior, extending back southwest toward the approaching surface
low in southern WI by 12z Wednesday. Some upper level support is
possible ahead of the system/boundary as well...given a jet max
moving through the flow. Will have to watch the immediate Lake
Michigan lakeshore in particular, therefore, for some enhanced
amounts with the lake enhancement with this system Tuesday night.
This system should continue into Wednesday with some lake effect in
behind...as we get back into a west/northwest flow and temperatures
aloft remain sufficiently cold enough to keep overlake instability
going. Will have to watch the eastern UP for some additional
enhancement as some better low level convergence develops in the
vicinity of a little surface trough later Wednesday afternoon,
though other surface parameters and guidance derived soundings
suggest a similar setup as Tuesday (aside from a slightly warmer
thermal profile)...indicating it may not be overly impressive.
Going into Thursday...flow strengthens and turns more southerly
ahead of the next system...as troughing deepens out west. Looks like
we'll have a couple niblets of energy in the flow at this
point...with one well to our north in Manitoba...and a southernmost
one spinning up a surface low just to our southwest, though it seems
to just weaken a bit. As we go through the day Thursday...will look
for some deeper moisture to swing over the Great Lakes in
combination with some upper level assistance with this system...as a
strong upper level jet max traverses the flow. Bottom line...will be
looking for synoptic/widespread snow to return to the area Thursday,
perhaps as early as Thursday afternoon, with some south flow lake
enhancement possible along the southern coast of the UP...? Will
keep an eye on this as well.
.LONG TERM...(Thursday night through Monday)
Issued at 327 PM EST Mon Dec 6 2021
High Impact Weather Potential: Minimal attm...watching potential end-
of-week system...
Pattern Synopsis/Forecast:
Going into the latter half of the week...overall pattern appears to
be troughing west, ridging east...with the troughing out to our west
digging eastward with time. There is some uncertainty in the exact
evolution of the details attm...but will definitely be something
worth watching in the coming days...as it could lead to some impacts
across the eastern US (perhaps even the Great Lakes) for Friday into
the weekend, with potential for a return to lake effect behind the
system later in the weekend. The other noteworthy thing with this
pattern is that the ridge building over us signals temperature
moderation for the latter half of the week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 637 PM EST Mon Dec 6 2021
Gusty west to northwest winds will continue to produce plenty of
clouds and lake effect snow showers, with the latter especially
impacting our western taf locations. Expect mainly MVFR to VFR
conditions, with periods of IFR visibilities as snow bands impact
the terminals (this especially true at KTVC). Snow amounts will
remain light, generally under 2 inches. Expect conditions to
gradually improve on Tuesday as drier air helps raise cloud bases
and diminish snow showers. Winds will also begin to subside.
&&
.MARINE...
Issued at 205 PM EST Mon Dec 6 2021
A cold front is currently across northern Michigan with strong winds
directly behind the front with gusts upwards of 45-50 mph not out of
the question. While winds gradually diminish through the evening,
small craft advisory conditions remain possible into early Tuesday
before sub-advisory conditions are expected to return.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 4 AM EST Tuesday for MIZ021-022-
027-028-086-087-099.
LH...SMALL CRAFT ADVISORY until 5 AM EST Tuesday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 5 AM EST Tuesday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 5 AM EST Tuesday for LSZ321-322.
&&
UPDATE...MB
NEAR TERM...MG
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...MB
MARINE...MGHazardous weather outlook, Dec 6, 9:46 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 946 PM EST Mon Dec 6 2021 MIZ016>018-020>036-041-042-086>088-095>099-071200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 946 PM EST Mon Dec 6 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Lake effect snow showers and gusty winds will continue to impact our traditional snowbelt locations tonight. Please see the latest Winter Weather Advisories for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is growing potential for another round of accumulating snow Tuesday night, mainly across northwest lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-071200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 946 PM EST Mon Dec 6 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Dec 6, 6:27 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
627 PM EST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW KINROSS 46.26N 84.48W
12/06/2021 M13.0 INCH CHIPPEWA MI BROADCAST MEDIA
36 HR TOTAL. RELAYED BY BROADCAST MEDIA.
&&
FEFLocal storm report, Dec 6, 8:52 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
852 PM EST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 4 N ONAWAY 45.41N 84.22W
12/06/2021 M4.6 INCH PRESQUE ISLE MI CO-OP OBSERVER
24 HOUR TOTAL. CO-OP OBSERVER STATION ONAM4
ONAWAY 4 N.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:28 AM EST | Winter Weather Advisory | APX | Benzie, Charlevoix, Cheboygan, Emmet, Leelanau, Manistee | 27 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.